Ask a doctor

Will the Lumps in my Lips Caused by Juvederm Ever Go Away? (photo)

1 Year Later.

Doctor Answers 10

Wow, significant lumps after Juvederm in lips. Use hyaluronidase to dissolve.

I would immediately use hyaluronidase to dissolve this issue.  I don't know why you waited so long.  I also would choose a different injector.  

Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

2050 W County Highway 30A
Santa Rosa Beach, FL 32459

Lumps in lips after Juvederm 1 yr ago. Will they ever go away?

Unfortunately,  Juvederm can last for years and those lumps are product that have pushed through the superficial layers and are now trapped near the surface. The best thing to do is have a bit of Hyaluronidase  injected into them to dissolve them.  It's quick and easy and you will be much happier when they are gone! 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 171 reviews

1110 112th Ave NE
Bellevue, WA 98004

Will the lumps in my lips caused by Juvederm ever go away?

After one  year, most of the product has worn off. With some patients, the filler may last for a longer period of time in the lips. Juvederm in the lips may lead to the following side effects:

1) Swelling immediately following the injections
2) Bruising
3) Lumps or bumps

Have the lumps been there the entire time? If this is the case, they are likely due to excess product. They will resolve on their own over time. Another option would be to inject the area with hyaluronidase, which will dissolve any excess filler that is present. I hope this helps, and best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

6849 Fairview Road
Charlotte, NC 28210

See your injector for hyaluronidase

I recommend that it is worth having your doctor try to break down the product with hyaluronidase. If it is still present, then this will help to break it down.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 108 reviews

362 Fairlawn Avenue
Toronto, Ontario M5M 1T6

Lumps in the lips after Juvederm

At one week out you can still expect some improvement. You can try to massage the bumps if Hyaluronidase is not an option. Juvederm should go away completely with time, but on rare occasions scar tissue can form from injections.

Jeffrey W. Hall, MD
Austin Plastic Surgeon
4.5 out of 5 stars 15 reviews

300 Beardsley Lane
Austin, TX 78746

Will the Lumps in my Lips Caused by Juvederm Ever Go Away?

See your medical provider to inject an enzyme called hyaluronidase to dissolve this product, I strongly suggest seeing a board certified physician for future injectables. 

Best of luck 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 336 reviews

435 North Roxbury Drive
Beverly Hills, CA 90210

Juvederm lumps in lips

The lumps you see may be the filler or reaction to the filler. If it is filler, then hyaluronidase should be able to dissolve it.

Steven Wallach, MD
New York Plastic Surgeon
4.5 out of 5 stars 20 reviews

1049 Fifth Ave
New York, NY 10028

Will the Lumps in my Lips Caused by Juvederm Ever Go Away?

If over a year than only excision might improve but there could be a scar. Have you tried hyaluronidase injections to the "lumps" ? 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 77 reviews

6330 Manor Lane
Miami, FL 33143

What to do if unhappy with a Juvederm injection

Hyaluronic acid fillers (Restylane, Juvederm, Boletero) can be dissolved quickly using a product called hyaluronidase.  It is sold under trade names like Vitrase and Hylenex.  It works quickly and effectively.

In general, most HA fillers do not show up so prominently after a year.  If the hyaluronidase fails to improve your lips, then you probably did not receive a true Juvederm injection.  I would suggest seeking consultation with a qualified (facial) plastic surgeon so you can discuss other options if the hyaluronidase doesn't correct the problem.

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

11253 Chantilly Parkway Court
Montgomery, AL 36117


Make sure what was really injected. If it is hyaluronic acid, it can be dissolved by your doctor. In general Hyaluronic Acid does not stay long in the lips.

Samir Shureih, MD
Baltimore Plastic Surgeon
5.0 out of 5 stars 5 reviews

10 East 31 Street
Baltimore, MD 21218

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.